Ohio, 2007

Damaging Wind in Ohio, July 29, 2007

July 29, 2007 · NWS PBZ · 1 event in 1 county or zone

Scattered severe thunderstorms developed along a stalled front across southeast Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Scattered severe thunderstorms developed along a stalled front across southeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 29, 12:46 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 29, 12:46 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
146 PM EDT SUN JUL 29 2007

.SYNOPSIS...
UNSETTLED WEATHER WILL SLOWLY DIMINISH BY EARLY IN THE WEEK...AS
HIGH PRESSURE GRADUALLY BUILDS ACROSS THE REGION. TEMPERATURES
WILL WARM TO ABOVE NORMAL BY MIDWEEK...WITH CONDITIONS BECOMING
MORE HUMID.

&&

.NEAR TERM /THROUGH MONDAY/...
SURFACE TROUGHING CONTINUES INTO TONIGHT. SURFACE RIDGING BUILDS
EAST TOWARD MONDAY. INCREASED SURFACE BASED INSTABILITY ACROSS THE
FORECAST AREA THIS AFTERNOON HAS LED TO SCATTERED THUNDERSTORM
DEVELOPMENT...MOSTLY OVER RIDGES WHERE LIFT IS ENHANCED. WITH LITTLE
FLOW THROUGH THE COLUMN AND PWATS AROUND 1.3 WILL CONTINUE TO SEE
SIGNIFICANT RAINERS THIS AFTERNOON AND EVENING...UNTIL THE DIURNAL
COMPONENT SUBSIDES. TEMPERATURES ON TRACK WITH GOING FORECAST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
LINGERING ISOLATED SHWRS/TSTMS WILL END MONDAY EVENING WITH THE
LOSS OF HEATING. HIGH PRESSURE WILL BUILD ACROSS ALL AREAS BY
TUESDAY...WITH DRY AND SEASONABLY WARM CONDITIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW FLAT RIDGING ACROSS THE
REGION FOR MIDWEEK...WITH FLATTENING OF THE RIDGE LATE IN
THE WEEK...AND A LOW AMPLITUDE TROUGH FOR NEXT WEEKEND.
WILL KEEP A DRY...WARM AND HUMID PATTERN THROUGH LATE WEEK.
WEDNESDAY THROUGH FRIDAY LOOK TO BE THE WARMEST DAYS...WITH
HIGHS NEAR 90 POSSIBLE FROM PITTSBURGH SOUTHWARD.

FOR NEXT WEEKEND...WITH SOME UNCERTAINTY/RUN TO RUN CONTINUITY
CONCERNS...WILL KEEP ONLY A SLIGHT CHC OF PRECIP FOR NEXT WEEKEND
FOR NOW WITH A SLIGHT COOLDOWN OF TEMPERATURES.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
GENERALLY MVFR TO VFR CONDITIONS EXPECTED THROUGH SUNDAY WITH
VISIBILITY RESTRICTIONS IN FOG AND HAZE...AND SCATTERED MVFR CIGS.
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ARE ALSO POSSIBLE.
A FEW STORMS ALONG THE RIDGES WILL BE POSSIBLE ON SUNDAY AFTERNOON.
OTHERWISE HIGH PRESSURE BUILDS EAST ACROSS THE FORECAST AREA THROUGH
MIDWEEK.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

31/30
Hazardous weather outlook, Jul 29, 4:12 AM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 AM EDT SUN JUL 29 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-300915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
512 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 29, 2:42 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     BLACKSVILLE             39.72N 80.22W
07/29/2007                   MONONGALIA         WV   EMERGENCY MNGR

            POWER LINES DOWN IN BLACKSVILLE

&&

RSMITH
Local storm report, Jul 29, 2:43 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     WESTOVER                39.64N 79.98W
07/29/2007                   MONONGALIA         WV   EMERGENCY MNGR

            POWER LINES DOWN IN WESTOVER.

&&

RSMITH
Special weather statement, Jul 29, 3:18 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
418 PM EDT SUN JUL 29 2007

PAZ031-292115-
GREENE PA-
418 PM EDT SUN JUL 29 2007

...THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL OVER GREENE
COUNTY...

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED STRONG THUNDERSTORMS NEARLY STATIONARY FROM 2
MILES SOUTH OF BUZZ TO NEAR WAYNESBURG.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOBTOWN...BUZZ...CARMICHAELS...GREENSBORO...MOUNT MORRIS...
  ROGERSVILLE...RYERSON STATION...SWARTS...WAYNESBURG...ALEPPO...
  DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT CARMEL...OAK FOREST...
  BLACKSVILLE AND ROCKLICK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND SMALL HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 29, 3:23 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     6 SE NEW MARTINSVILLE   39.60N 80.78W
07/29/2007                   WETZEL             WV   EMERGENCY MNGR

            TREES DOWN IN PORTERS FALLS.

&&
Special weather statement, Jul 29, 3:34 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
434 PM EDT SUN JUL 29 2007

WVZ004-292130-
MARSHALL WV-
434 PM EDT SUN JUL 29 2007

...THUNDERSTORMS WITH VERY HEAVY RAIN AND SMALL HAIL ACROSS MARSHALL
COUNTY...

AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF GLEN EASTON...NEARLY
STATIONARY. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS
AND SMALL HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CAMERON...DENVER HEIGHTS...GLEN EASTON...LONE OAK AND SHERRARD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 29, 4:44 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 PM EDT SUN JUL 29 2007

OHZ059-292215-
BELMONT OH-
544 PM EDT SUN JUL 29 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
BELMONT...

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF
ALLEDONIA...MOVING SOUTH AT 5 MPH. THESE STORMS MAY PRODUCE WIND
GUSTS TO 35 MPH WITH SMALL HAIL VERY HEAVY RAIN AND PONDING OF WATER
CAN ALSO BE EXPECTED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...
  BRIDGEPORT...FLUSHING...MORRISTOWN...POWHATAN POINT...SAINT
  CLAIRSVILLE AND SOMERTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 120 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
July 29, 4:51 PM EST
Where
Monroe County, Antioch
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.670, -81.070

Law enforcement reported several trees down in the Antioch area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48218.